Probabilistic Reasoning with Continuous Constraints

Carvalho, E.; Cruz, J.; Barahona, P.
September 2007
AIP Conference Proceedings;9/6/2007, Vol. 936 Issue 1, p105
Conference Proceeding
Continuous constraint reasoning assumes the uncertainty of numerical variables within given bounds and propagates such knowledge through a network of constraints, reducing the uncertainty. In some problems there is also information about the plausibility distribution of values within such bounds. However, the classical constraint framework cannot accommodate that information. This paper describes how the continuous constraint programming paradigm may be extended, in order to accommodate some probabilistic considerations, bridging the gap between the pure interval-based approach, that does not consider likelihoods, and the pure stochastic approach, that does not guarantee the safety of the obtained results.


Related Articles

  • Smoluchowski-Kramers approximation in the case of variable friction. Freidlin, M.; Hu, W. // Journal of Mathematical Sciences;Nov2011, Vol. 179 Issue 1, p184 

    We consider the small mass asymptotics (Smoluchowski-Kramers approximation) for the Langevin equation with a variable friction coefficient. The limit of the solution in the classical sense does not exist in this case. We study a modification of the Smoluchowski-Kramers approximation. Some...

  • Stochastic downscaling method: application to wind refinement. Bernardin, Frédéric; Bossy, Mireille; Chauvin, Claire; Drobinski, Philippe; Rousseau, Antoine; Salameh, Tamara // Stochastic Environmental Research & Risk Assessment;Aug2009, Vol. 23 Issue 6, p851 

    In this article, we propose a new stochastic downscaling method: provided a numerical prediction of wind at large scale, we aim to improve the approximation at small scales thanks to a local stochastic model. We first recall the framework of a Lagrangian stochastic model borrowed from Pope....

  • Best orthogonal trigonometric approximations of the classes BΩ p,θ of periodic functions of many variables. Voitenko, S. P. // Ukrainian Mathematical Journal;Nov2009, Vol. 61 Issue 11, p1728 

    We obtain exact-order estimates for the best orthogonal trigonometric approximations of the classes BΩ p,θ of periodic functions of many variables in the space L q.

  • PERTURBED MAP RISK MODELS WITH DIVIDEND BARRIER STRATEGIES. Cheung, Eric C. K.; Landriault, David // Journal of Applied Probability;Jun2009, Vol. 46 Issue 2, p521 

    In the context of a dividend barrier strategy (see, e.g. Lin, Willmot and Drekic (2003)) we analyze the moments of the discounted dividend payments and the expected discounted penalty function for surplus processes with claims arriving according to a Markovian arrival process (MAP). We show that...

  • APPROXMATIONS TO QUASI-BIRTH-AND-DEATH PROCESSES WITH INFINITE BLOCKS.  // Advances in Applied Probability;Dec2010, Vol. 42 Issue 4, p1102 

    No abstract available.

  • A Hybridized Finite Taylor Formula by Fluctuation Free Remainder Term for a Multivariable Function Approximation. BAYKARA, N. A.; GÜRVİT, Ercan; DEMİRALP, Metin // AIP Conference Proceedings;8/13/2009, Vol. 1148 Issue 1, p21 

    Based on the Taylor’s Theorem for functions of several variables, a new formulation is developed here to approximate the remainder term of the Multivariate Taylor polynomial by means of the recently developed Fluctuation Theorem. This new formulation is tested on functions of two variables.

  • An augmented lagrangian approach to material discontinuities in meshless methods. Carpinteri, A.; Ferro, G.; Ventura, G. // Computational Mechanics;Mar2006, Vol. 37 Issue 3, p207 

    The purely nodal discretization, typical of meshless methods, turns out in the necessity of properly defining both the external boundary and the material interfaces which may be present in the analysis of mechanical problems. Each material domain is dicretized independently, and interface...

  • Saddlepoint approximation for moments of random variables. Zhao, Kai; Cheng, Xue; Yang, Jingping // Frontiers of Mathematics in China;Dec2011, Vol. 6 Issue 6, p1265 

    In this paper, we introduce a saddlepoint approximation method for higher-order moments like E( S − a), a>0, where the random variable S in these expectations could be a single random variable as well as the average or sum of some i.i.d random variables, and a > 0 is a constant. Numerical...

  • The Relationships between Wiener Index, Stability Number and Clique Number of Composite Graphs. DOŠLIĆ, T.; GHORBANI, M.; HOSSEINZADEH, M. A. // Bulletin of the Malaysian Mathematical Sciences Society;2013, Vol. 36 Issue 1, p165 

    Some new relations have been established between Wiener indices, stability numbers and clique numbers for several classes of composite graphs that arise via graph products. For three of considered operations we show that they make a multiplicative pair with the clique number.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics